A 36-year-old female asked:
been spotting for 3 weeks after taking amethyst for 5 months (generic lybrel- birth control pills). is this normal & why's it occurring after months?
1 doctor answer • 2 doctors weighed in
Specializes in Obstetrics and Gynecology
"Spotty record": It is not uncommon for oral contraceptives to produce inter-menstrual spotting(aka "breakthrough bleeding"). However, generic pills seem to have a worse "track record for spotting" than the name brand. Although generics aer bio-equivalent to many name brands and prevent pregnancy, their composition varies and therefore the "spottiy record" of performance.
5216 viewsReviewed >2 years ago
Last updated Jan 16, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.